MAUDE Adverse Event Report: ALLERGAN (PRINGY) JUVEDERM ULTRA PLUS XC TSK US; IMPLANT, DERMAL, FOR AESTHETIC USE

ALLERGAN (PRINGY) JUVEDERM ULTRA PLUS XC TSK US; IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 94155
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nodule (4551)
Date of Event 01/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: juvéderm voluma® xc, juvéderm volbella® xc.Continued type of investigation code: b15, b17, b20.Clarification to type of investigation code: the filler was injected into the patient and is not accessible for return.The syringe was not returned for evaluation.The event is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.Further information regarding event, product, or patient details has been requested.No additional information is available at this time.A review of the device history record has been initiated.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.This is a known potential adverse event addressed in the product labeling.
 
Event or Problem Description
Healthcare professional (hcp) reported a patient was injected along zygoma bilaterally with 1ml of juvéderm voluma® xc, and in the bilateral nasolabial folds and marionette lines with 1ml juvéderm® ultra plus xc and in lip vermillion, perioral and fine lines in oral commissures and marionette line area with 1ml juvéderm volbella® xc.Approximately two months post injections the patient was diagnosed with covid-19.About two months after the patient ¿began to experience sensitivity in right upper lip.¿ patient thought they might be developing a cold sore, but no outward sore lesion appeared, but lips became progressively lumpy and sore.Two weeks later the patient called the office to report they were experiencing, ¿lip swelling, soreness, with hard bumps¿.The same day the patient was seen in the office and hcp noticed, ¿diffuse edema involving lips/cheeks.Distinct areas of erythema/induration of: right upper lip involving vermillion and perioral lip, middle and lower lip, right marionette line area.Multiple nodules.Reports mild discomfort to palpation.Mild tenderness to firm palpation of bilateral zygomas but no discernable areas of swelling/nodules/overlying skin changes.The next day the patient was treated with ¿prednisone 40mg/day with titration q 5 days by 10mg, doxycycline 100mg bid x 14 days, lisinopril 5mg/day x 5 days.F/u one week with intention to dissolve¿.Six days later there was, ¿diffuse swelling/discoloration largely resolved, firm nodules and sensitivity unchanged.Skin test with ~ 10units hylenex® negative at 30 min.The patient was also treated in the lip vermillion, perioral, and right mla injected with 300 units hylenex® (1:1 lidocaine 2%) with sq injection ("flooding") and ultrasound guidance into large nodules.150 units hylenex injected into nodules x 3 along zygoma (2 on right, 1 on left) with 25g 1.5" needle.Massaged.The next day the patient reported ¿doing well, nodules seem softer, lower lip still tender¿.Six days late the patient was seen in the office and ¿cheeks and above the right upper lip nodules have resolved and is no longer tender.Lips less sensitive but still with significant nodules.Patient finished doxy and lisinopril and is currently on 10mg/day of prednisone.Ultrasound of existing nodules.300 units hylenex® (1:1 lidocaine 2%) injected into/around nodules using before mentioned technique and massaged.¿ eight days later the patient was seen in the office again and ¿nodules have decreased in size/number.Patient reports lips feeling better, but now reports a new nodule on right upper zygoma.Ultrasound guided insertion of 25g 1.5" needle into nodule on right zygoma, and right marrionette line nodules.Clear distortion of tissue with injection of hylenex® (1:1 with ns), total of 300 units.An additional 300 units (undiluted, 150u/ml) injected into nodules in lip vermillion.Symptoms are ongoing.This is the same event and the same patient reported under mdr id# 3005113652-2023-00154 (allergan complaint #(b)(4)), mdr id# 3005113652-2023-00156 (allergan complaint #(b)(4)).This mdr is being submitted for the suspect product, juvéderm® ultra plus xc.

Brand Name
JUVEDERM ULTRA PLUS XC TSK US
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
ALLERGAN (PRINGY)
route de promery
zone artisanale de pre-mairy
pringy
Manufacturer (Section G)
ALLERGAN (PRINGY)
route de promery
zone artisanale de pre-mairy
pringy
Manufacturer Contact
terry ingram
12331-a riata trace parkway
building 3
austin, TX 78727
8479366324
MDR Report Key16475195
Report Number3005113652-2023-00155
Device Sequence Number7250036
Product Code LMH
UDI-Device Identifier30888628000111
UDI-Public30888628000111
Combination Product (Y/N)Y
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
P050047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2023
Device Catalogue Number94155
Device Lot NumberH30LB20040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2023
Initial Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BETADINE/ISOPROPYL ALCOHOL/PURACYN+HYPOCHLOROUS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale